MAUDE Adverse Event Report: NOVA BIOMEDICAL CORP. NOVA STATSENSOR CREATININE HOSPITAL METER; CREATININE TEST SYSTEM

NOVA BIOMEDICAL CORP. NOVA STATSENSOR CREATININE HOSPITAL METER; CREATININE TEST SYSTEM
Model Number 44052
Medical Device Problem Codes Incorrect Measurement (1383); Low Test Results (2458); Low Readings (2460)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There is currently a pending investigation.Nova is requesting additional information, and further details will be provided in a supplemental report.This is report two of two.Please see report 1219029-2021-00021 for the first filing.
 
Event or Problem Description
Nova biomedical (nova) was made aware of a potential issue regarding discrepant creatinine results using a statsensor hospital meter, serial number (b)(4) and creatinine test strips lot 4920177139.It was reported the patient disagreed with the initial results.When samples were run on a lab analyzer, the results did not match those of the meter.No inappropriate treatment was started and the patient was not adversely affected by the result.This is report two of two.
 
Additional Manufacturer Narrative
Udi: (b)(4).The customer reported an incorrect patient result for creatinine was received when running a patient sample on a statsensor meter sn (b)(6).This occurred on april 13, 2021.The meter did not indicate there was a problem with the sample in anyway before producing the result.The customer indicated there was no adverse treatment of the patient due to the incident.The meter was returned to nova biomedical for investigation.The meter was tested with manufacturer retains of the strips with lot 4920177129.All tests passed the acceptance criteria for linearity solutions and blood samples when compared to five additional meters.No discrepancies were observed between blood results obtained by the retained test strips and the reference method, siemens exl analyzer, when used on the returned meter.Device history record (dhr) reviews were performed for the meter and the strip lot by a quality control engineer.The reviews included an assessment of the production, testing, and release of the meter and test strip batch.No abnormalities or concerns were noted, and the dhr indicated the released product met all specifications.The conclusion of the investigation is the reported customer complaint could not be confirmed after testing the returned meter and the manufacturer retains of the strips.A root cause was unable to be identified, and nova will continue to monitor for recurrence of similar events.Report 1 of 2.
 
Additional Manufacturer Narrative
An investigation has been initiated and is still pending.Further details will be provided in an additional supplemental report when they become available.
 
Additional Manufacturer Narrative
Please note, the previous report was dated for june 14th, 2021 (06/14/2021).This is an error.The correct date of the report is june 15th, 2021 (06/15/2021).Report 1 of 2.

Brand Name
NOVA STATSENSOR CREATININE HOSPITAL METER
Common Device Name
CREATININE TEST SYSTEM
Manufacturer (Section D)
NOVA BIOMEDICAL CORP.
200 prospect st
waltham MA 02454 9141
MDR Report Key11812726
Report Number1219029-2021-00022
Device Sequence Number3792597
Product Code CGL
UDI-Device Identifier00385480440523
UDI-Public00385480440523
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K171059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number44052
Device Catalogue Number44052
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer04/15/2021
06/10/2021
06/10/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date06/08/2021
06/15/2021
06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1